Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 649, NWS Jackson, MS

August 23, 2011Hinds County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Aug 23, 2011, 3:11 PM CDT for Hinds County, Mississippi. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2011, 3:11 PM CDT (20:11 UTC)
Expired
Aug 23, 2011, 3:45 PM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Hinds County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 47 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 3:15 PM CDTTSTM WND DMG2 Wsw Raymond, MSTREES REPORTED DOWN ON SHORT ROAD AND RATLIFF ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2683 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2683 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
967 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS54 KJAN 232011
SVRJAN
MSC049-232045-
/O.NEW.KJAN.SV.W.0649.110823T2011Z-110823T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT TUE AUG 23 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 345 PM CDT

* AT 312 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  NORTH OF DRY GROVE MOVING SOUTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3211 9035 3208 9057 3225 9061 3229 9045
TIME...MOT...LOC 2012Z 333DEG 4KT 3221 9047

$$

AEG
1 follow-up statement
365 
WWUS54 KJAN 232025
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
325 PM CDT TUE AUG 23 2011

MSC049-232045-
/O.CON.KJAN.SV.W.0649.000000T0000Z-110823T2045Z/
HINDS MS-
325 PM CDT TUE AUG 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR CENTRAL HINDS COUNTY...

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND 
DAMAGING WINDS UP TO 70 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH 
OF DRY GROVE MOVING EAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

&&

LAT...LON 3212 9056 3225 9053 3229 9045 3211 9035
TIME...MOT...LOC 2025Z 273DEG 6KT 3221 9045

$$

AEG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:10 AM CDT, 5 hours 1 minute earlier.

Area forecast discussion, Aug 23, 10:10 AM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1010 AM CDT TUE AUG 23 2011

.UPDATE...WARM AND HUMID CONDITIONS ARE BEING OBSERVED OVER THE
ARKLAMISS THIS MORNING AS THE ANTICIPATED DRY AIR REMAINS NORTHEAST
OF OUR CWA. DEW POINTS WERE RUNNING A FEW DEGREES WARMER THIS
MORNING THAN EXPECTED AND THE TOTAL BLENDED PW PRODUCT STILL SHOWED
TWO INCH AND GREATER PWS CONTINUING OVER THE SW HALF OF OUR AREA.
ANOTHER WEAK SHORTWAVE WAS NOTED OVER THE OZARKS SPARKING
CONVECTION. THE GFS SIGNIFICANTLY WEAKENS THIS WAVE AS IT DROPS INTO
OUR CWA BY EVENING. THE NAM REMAINED A LITTLE STRONGER WITH THE
FEATURE. HARD TO FIND ANY WEAK FRONTAL BOUNDARY ACROSS OUR CWA THIS
MORNING BUT A SURFACE RIDGE AXIS WAS NOTED STRETCHING INTO OUR
NORTHEAST ZONES FROM THE HIGH CENTERED OVER THE MID ATLANTIC
SEABOARD. WATER VAPOR IMAGERY/RUC ANALYSIS STILL SHOWED NW FLOW
ALOFT OVER OUR CWA AS THE LARGE MID LEVEL HIGH REMAINS OVER THE
SOUTHERN ROCKIES AND SOUTHERN PLAINS REGION. HAVE INCREASED THE AREA
OF POPS TODAY TOWARD THE NORTHEAST TO INCLUDE MOST OF CENTRAL
MISSISSIPPI AS AFTERNOON AND EVENING STORMS LOOK TO DEVELOP OVER THE
SW TWO THIRDS OF THE CWA. LOCAL WET MICRO BURST CHECKLIST SHOWED
GOOD POTENTIAL SO WL CONTINUE MENTION IN HWO TODAY. ELSE...THE HEAT
ADVISORY WILL REMAIN IN EFFECT UNTIL 7 PM. /22/

&&

.AVIATION...VFR CONDS TO PERSIST THRU THE AFTN AND INTO THIS
EVENING. SCATTERED SHWRS/TSTMS WILL DEVELOP AFTER 18Z TODAY ALONG
AND WEST OF THE MS RIVER...WITH ISOLD ACTIVITY EXPECTED ACROSS SRN
MS. ELSEWHERE THE CHANCES FOR ANY CONVECTION APPEAR RATHER LIMITED.
SFC WINDS TODAY WILL REMAIN LGT...AND FOR THE MOST PART VRB IN
DIRECTION. GUSTY CONDS/LOW LEVEL TURB CAN BE XPCTD INVOF OF ANY
SHWRS/STORMS. HIGH HEAT AND HUMIDITY CONTINUES TO BE AN ISSUE AND
DENSITY ALTITUDE CHECKS ARE ADVISED. OVRNGT...SHWR ACTIVITY WILL
WANE FOLLOWED BY THE POSSIBILITY OF MVFR VSBY RESTRICTIONS AT
JAN/GLH/HBG 09-13Z. /BK/

&&

.PREV DISCUSSION... /ISSUED 335 AM CDT TUE AUG 23 2011/

SHORT TERM(TODAY THROUGH WEDNESDAY NIGHT)
THE PRIMARY CONCERNS FOR THE SHORT TERM WILL BE THE DRYER AIR COMING
INTO THE REGION FROM THE NORTHEAST...ALONG WITH SUBTLE DISTURBANCES
CROSSING THE REGION IN NORTHERLY FLOW NEAR A DIFFUSED WEAK FRONTAL
BOUNDARY. THIS WILL CONFINED OUR CHANCES OF RAIN GENERALLY SOUTHWEST
OF THE HIGHWAY 49 CORRIDOR FOR TODAY AND THE SOUTHWEST QUARTER OF
THE REGION FOR WEDNESDAY.  A BACKDOOR TYPE OF WEAK FRONT AS WELL AS
ITS AFFECT ON NIGHTLY LOWS IN THE EAST HALF OF THE REGION.

LATEST SATELLITE IMAGERY SHOWED THE OLD MEAN RIDGE OVER THE CENTRAL
ROCKIES TO THE SOUTHERN PLAINS...WHICH PUT THE ARKLAMISS REGION
UNDER NORTHWEST FLOW ALOFT. A WEAK DIFFUSED FRONTAL BOUNDARY WAS
OBSERVED ACROSS THE REGION.

FOR TODAY AND TONIGHT...NORTHWEST FLOW REGIME ALOFT WILL CONTINUE
WITH A WEAK DISTURBANCE CROSSING THE REGION FROM THE NORTHWEST. THE
MAIN AXIS OF CONVECTIVELY UNSTABLE AIR WILL BE ALONG AND WEST OF THE
WEAK BOUNDARY...WHICH WILL BRING IT NEAR THE HIGHWAY 49 CORRIDOR.
NATIONAL WRF AND MOST OF THE SHORT TERM MODELS DO NOT SHOW MUCH
ACTIVITY FOR TODAY. THE NAM POPS WERE IN THE 30-40 POPS RANGE. OPTED
TO GO WITH A COMPROMISE OF DRYER GFS AND WETTER NAM POPS WITH THE
BEST LOWER POPS WILL BE GENERALLY ALONG AND WEST OF THE MS RIVER.
THERE WILL BE ENOUGH INSTABILITY FOR A FEW STRONG STORMS GENERALLY
WEST AND SOUTHWEST OF THE WEAK BOUNDARY FOR GUSTY WINDS OF 50 MPH.
WILL MENTION THAT IN THE HWO. WILL CONTINUE HEAT ADVISORY FOR THE
SOUTHWEST HALF UNTIL 7 PM TODAY. EXPECT THE CONVECTIVE ACTIVITY TO
LINGER UNTIL AFTER DARK. HIGHS WILL BE IN THE UPPER 90S TO 100.
FAVORED THE SLIGHTLY WARMER NAM GUIDANCE WITH SOME MINOR ADJUSTMENTS.
LOWS FOR TONIGHT WILL BE IN THE LOWER TO MIDDLE 70S. THE MIDDLE 70S
WILL BE GENERALLY ALONG AND WEST OF HIGHWAY 49.

FOR WEDNESDAY AND WEDNESDAY NIGHT...
THE FRONTAL BOUNDARY WILL WASH OUT AS ANOTHER WEAK DISTURBANCE COMES
DOWN THE REGION. THE BEST PRECIPITABLE WATER WILL BE GENERALLY ALONG
AND WEST OF THE MISSISSIPPI RIVER. SHORT RANGE MODELS DOES NOT SHOW
MUCH EXPECTED SHOWER ACTIVITY FOR THE REGION. SO ADJUSTED CURRENT
FORECAST POPS BY PUTTING ISOLATED POPS IN THE WEST AND
SOUTHWEST...WHERE THE BEST PRECIPITABLE WATER AND INSTABILITY WILL
BE LOCATED. HIGHS WILL BE IN THE UPPER 90S TO AROUND 100...WHICH IS
CLOSE TO GMOS GUIDANCE. HEAT INDEXES WILL BE AROUND 105 TO 110 IN
THE WEST HALF OF THE REGION...WHICH MAY REQUIRE MORE HEAT ADVISORIES
FOR WEDNESDAY. ANOTHER DISTURBANCE WILL APPROACH THE REGION FOR
WEDNESDAY NIGHT...WHICH WILL BRING SOME CONVECTION IN THE
NORTHWEST...WHILE THE DEPARTING DISTURBANCE WILL ALLOW SOME ACTIVITY
TO LINGER IN THE SOUTHWEST. LOWS WILL RANGE FROM THE LOWER TO MIDDLE
70S. WENT CLOSE TO MAV GUIDANCE./17/

LONG TERM...(THURSDAY THROUGH TUESDAY.)
NOT MUCH HAS CHANGED ON THE MED RANGE/LONG TERM AS THE GENERAL
WEATHER FOR OUR AREA LOOKS TO REMAIN HOT/WARM AND MOSTLY PRECIP
FREE. THE PATTERN WILL BE CONTROLLED BY THE LARGE UPPER RIDGE
CENTERED TO OUR WEST WITH THE CWA LOCATED ON THE EASTERN PERIPHERY.
GENERAL NW FLOW WILL PREVAIL WHICH DOES KEEP THE DOOR OPEN FOR SOME
POTENTIAL SURPRISE IN THE PRECIP DEPARTMENT. HOWEVER...MODELS ARE
NOT INDICATING MUCH IN THE WAY OF STORM COMPLEX DEVELOPMENT AS THE
MEAN ATMS MOISTURE WILL BE A BIT LOWER FOR THU/FRI. ACTUALLY...BY
FRI...A WEAK SFC FRONT LOOKS TO PUSH INTO THE AREA. THIS WILL BRING
DRIER AIR INTO THE AREA AND REALLY LIMIT ANY PRECIP POTENTIAL FROM
FRI AFTERNOON THROUGH THE WEEKEND. THIS WEAK FRONT MAY ALSO TAKE THE
EDGE OFF THE REALLY HOT TEMPS. AT THIS TIME...THU LOOKS TO BE VERY
HOT AS THE CWA WILL BE LOCATED IN THE LOW LEVEL THERMAL AXIS JUST
AHEAD OF THE SFC FRONT. DUE TO THIS...WILL FOLLOW THE NAM GUID MORE
WHICH ADVERTISES MORE TRIPLE DIGIT READINGS. BY FRI...THE SFC
FRONTAL FEATURE WILL BE MORE INTO THE CWA AND THE LOW LEVEL THERMAL
AXIS WILL SHIFT SOUTH. EVEN IN THE WAKE OF THE SFC FRONT...WE MAY
SEE READINGS DROP OFF AD BIT...BUT TEMPS WILL REMAIN ABV AVG AND I
HAVE OPTED TO RAISE MAX TEMPS ABV FORECAST GUID VALUES BY SEVERAL
DEGREES FOR ALL OF THE PERIODS SAT-TUE. /CME/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON      100  75 100  74 /  13   9  10  10
MERIDIAN      99  73  98  70 /   9   9   7   4
VICKSBURG    100  74 100  72 /  26  16  12  13
HATTIESBURG  100  75 100  74 /  19  15  13  12
NATCHEZ       97  75  98  74 /  26  16  17  19
GREENVILLE   100  74 100  75 /  26  16  13  18
GREENWOOD     98  74  99  74 /  13   6   8  15

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     MSZ018-019-034-035-040>043-047>049-053>055-059>065-072>074.

LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR
     LAZ007>009-015-016-023>026.

AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&

22/BMK/17/CME
Hazardous weather outlook, Aug 23, 2:51 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT TUE AUG 23 2011

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040>043-
047>049-053>055-059>064-072-242000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-
251 PM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A HEAT ADVISORY IS IN EFFECT UNTIL 7 PM WEDNESDAY EVENING. HEAT
INDICES WILL PEAK BETWEEN 106 AND 111 DEGREES THIS AFTERNOON...AS
WELL AS WEDNESDAY AFTERNOON. RESIDENTS SHOULD PREPARE FOR THE
OPPRESSIVE HEAT.

IN ADDITION...A FEW STRONG TO SEVERE THUNDERSTORMS WITH WIND GUSTS
OF 50 TO 60 MPH WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING
GENERALLY ALONG AND WEST OF HIGHWAY 49. ADDITIONAL STRONG TO SEVERE
THUNDERSTORM ACTIVITY WILL BE POSSIBLE ACROSS THIS AREA WEDNESDAY
AFTERNOON AS WELL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

MSZ025>033-036>039-044>046-050>052-056>058-065-066-073-074-242000-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-COVINGTON-JONES-LAMAR-
FORREST-
251 PM CDT TUE AUG 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

HEAT INDEX VALUES WILL RANGE FROM BETWEEN 100 AND 105 DEGREES THIS
AFTERNOON...AND AGAIN ON WEDNESDAY AFTERNOON. OTHERWISE...A FEW
STRONG THUNDERSTORMS WITH WIND GUSTS OF 50 MPH WILL BE POSSIBLE
THROUGH EARLY THIS EVENING...MAINLY SOUTH OF INTERSTATE 20.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

BK

In the hours before

Special weather statement, Aug 23, 2:28 PM CDT, 43 minutes before
ARZ074-232000-
ASHLEY AR-
228 PM CDT TUE AUG 23 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
228 PM CDT TUE AUG 23 2011

...STRONG THUNDERSTORMS DEVELOPING OVER ASHLEY COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF FOUNTAIN HILL AT 228 PM CDT...MOVING SOUTH
AT 10 MPH.

VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN CENTRAL ASHLEY COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3340 9190 3340 9183 3338 9169 3316 9172
      3321 9198
TIME...MOT...LOC 1928Z 349DEG 7KT 3331 9183

AEG
Special weather statement, Aug 23, 2:40 PM CDT, 31 minutes before
MSZ048-232010-
HINDS MS-
240 PM CDT TUE AUG 23 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
240 PM CDT TUE AUG 23 2011

...STRONG THUNDERSTORMS DEVELOPING OVER WESTERN HINDS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES NORTHEAST OF UTICA AT 240 PM CDT...MOVING SOUTH AT 5
MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THESE STORMS
CLOSELY.

LAT...LON 3205 9043 3205 9070 3229 9066 3228 9045
TIME...MOT...LOC 1940Z 002DEG 6KT 3220 9056

AEG
Local storm report, Aug 23, 2:47 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
247 PM CDT TUE AUG 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             5 W BROOKHAVEN          31.58N 90.53W
08/23/2011  E0.88 INCH       LINCOLN            MS   PUBLIC

&&

GERARD
Special weather statement, Aug 23, 2:56 PM CDT, 15 minutes before
MSZ018-232025-
BOLIVAR MS-
256 PM CDT TUE AUG 23 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE AUG 23 2011

...STRONG THUNDERSTORM OVER NORTHERN BOLIVAR COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTH OF SHELBY AT 256 PM
CDT...MOVING SOUTH AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN BOLIVAR COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3403 9067 3387 9066 3377 9084 3402 9091
      3412 9074
TIME...MOT...LOC 1956Z 006DEG 4KT 3400 9078

AEG
Special weather statement, Aug 23, 3:00 PM CDT, 11 minutes before
MSZ048-049-232030-
RANKIN MS-HINDS MS-
300 PM CDT TUE AUG 23 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT TUE AUG 23 2011

...STRONG STORM DEVELOPING OVER SOUTHWEST RANKIN COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF FLORENCE AT 300 PM
CDT...MOVING NORTHEAST AT 10 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN HINDS AND SOUTHWESTERN RANKIN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3228 9027 3226 9001 3205 9011 3205 9034
TIME...MOT...LOC 2000Z 203DEG 10KT 3216 9017

AEG
Special weather statement, Aug 23, 3:07 PM CDT, 4 minutes before
MSZ048-232035-
HINDS MS-
307 PM CDT TUE AUG 23 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
307 PM CDT TUE AUG 23 2011

...STRONG STORMS CONTINUE OVER SOUTHWEST HINDS COUNTY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES NORTHWEST OF DRY GROVE AT 307
PM CDT...MOVING SOUTHEAST AT 5 MPH.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHWESTERN HINDS COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3205 9038 3205 9070 3226 9070 3228 9042
TIME...MOT...LOC 2007Z 296DEG 4KT 3217 9053

AEG

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 2:11 PM CDTSpecial Weather StatementJANLincoln29 min
Aug 23, 2:13 PM CDTSevere Thunderstorm WarningJANSimpson18 min
Aug 23, 2:16 PM CDTSpecial Weather StatementJANLincoln59 min
Aug 23, 2:19 PM CDTSevere Thunderstorm WarningJANLincoln19 min
Aug 23, 2:40 PM CDTSpecial Weather StatementJANHinds30 min
Aug 23, 2:56 PM CDTSpecial Weather StatementJANBolivar29 min
Aug 23, 3:00 PM CDTSpecial Weather StatementJANRankin30 min
Aug 23, 3:07 PM CDTSpecial Weather StatementJANHinds28 min
Aug 23, 3:17 PM CDTSpecial Weather StatementJANHinds33 min
Aug 23, 3:28 PM CDTSevere Thunderstorm WarningJANHinds47 min
Aug 23, 3:40 PM CDTSpecial Weather StatementJANClarke45 min
Aug 23, 6:00 PM CDTSpecial Weather StatementJANForrest, Lamar45 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.